Ohio, 2005Damaging Wind in Ohio, July 13, 2005
July 13, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 1:46 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 13, 1:46 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED JUL 13 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING AS TROPICAL
MOISTURE HAS COMBINED WITH DAYTIME HEATING. WEAK FLOW ALOFT AND
SOME CONVERGENCE IN LOWER LAYERS SETTING OFF SLOW MOVING TSTMS
WITH HEAVY RAINS AND OCNL SVR HAIL. WILL BE KEEPING LIKELY
POPS IN WATCH AREAS WITH HIGH CHANCE POPS REMAINDER. WILL ALSO
MENTION GUSTY WINDS IN ZONE WORDING EARLY TONIGHT AND PATCHY FOG
LATE.
SIMILAR SETUP FOR THURSDAY WITH STILL HIGH CHANCE POPS FOR THUNDERSTORMS.
TEMPS A BLEND OF FWC AND NAM NOS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
STILL UNCHANGED IN THE EARLY PORTION OF THE EXTENDED UNTIL
REMAINS OF DENNIS MOVE NORTH AND EAST INTO CANADA SUNDAY NIGHT. WILL KEEP IN
HIGH CHCS EARLY THIS PERIOD THEN LOWER CHANCES TO SLIGHT MONDAY
AND TUESDAY. CAN BE SOME LATE DAY CHCS TUESDAY AS NEXT TROF DROPS OUT OF
NORTHWEST. PERHAPS SOME DRYING MID WEEK AS SFC RIDGE BUILDS IN
FROM THE CENTRAL GREAT LAKES.
&&
.AVIATION...
CIRCULATION FROM DENNIS EXPECTED TO REMAIN OVER LOWER OHIO VALLEY
THROUGH THE PERIOD. ATMOSPHERE REMAINS QUITE MOIST ESPECIALLY AT LOW
LEVELS. SCATTERED THUNDERSTORMS CONTINUE TO POP UP ESPECIALLY ALONG
THE RIDGES AND SHOULD BECOME MORE NUMEROUS THROUGH THE AFTERNOON.
EXPECT GENERALLY VFR CONDITIONS BUT LOWERING TO MVFR IN
THUNDERSTORMS AND AREAS OF HAZE THROUGH THURSDAY MORNING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 FROM 2 PM WEDNESDAY TO 10 PM
WEDNESDAY.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007-PAZ008-PAZ009-PAZ013-PAZ014-
PAZ015-PAZ016-PAZ020-PAZ021-PAZ022-PAZ023-PAZ029-PAZ030-
PAZ031-PAZ032 FROM 2 PM WEDNESDAY TO 10 PM WEDNESDAY.
WV...FLASH FLOOD WATCH FOR WVZ023-WVZ041 FROM 2 PM WEDNESDAY TO 10
PM WEDNESDAY.
&&Hazardous weather outlook, Jul 13, 3:38 AM EST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 AM EDT WED JUL 13 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140837-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
438 AM EDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE
MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND. ISOLATED
WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
15
In the hours before
Local storm report, Jul 13, 3:09 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BENTLEYVILLE 40.12N 80.00W
07/13/2005 0.75 INCH WASHINGTON PA PUBLIC
0348 PM TSTM WND DMG BENTLEYVILLE 40.12N 80.00W
07/13/2005 WASHINGTON PA PUBLIC
TREES DOWN
&&
RRJKLocal storm report, Jul 13, 3:31 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG ELLWOOD CITY 40.86N 80.28W
07/13/2005 LAWRENCE PA AMATEUR RADIO
TREES DOWN
&&
RRJKLocal storm report, Jul 13, 3:34 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 NE NEW CASTLE 41.04N 80.29W
07/13/2005 LAWRENCE PA LAW ENFORCEMENT
TREES DOWN
&&
RRJKSpecial weather statement, Jul 13, 3:44 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 PM EDT WED JUL 13 2005
MDZ001-132145-
GARRETT MD-
444 PM EDT WED JUL 13 2005
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...
AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF REDHOUSE....MOVING
NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ACCIDENT...DEEP CREEK LAKE STATE PARK...FRIENDSVILLE...GORMAN...
MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE PARK...OAKLAND...REDHOUSE
AND SWALLOW FALLS STATE PARK
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. HEAVY DOWNPOURS WILL OCCUR AS THE STORM SLOWLY PASSES.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.
Local storm report, Jul 13, 5:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 10 S OAKLAND 40.85N 80.37W
07/13/2005 BEAVER PA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FOOT OF WATER ACROSS ROADS IN
THE REDHOUSE AREA.
&&
RSMITHLocal storm report, Jul 13, 5:26 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 20 S FRIENDSVILLE 39.37N 79.41W
07/13/2005 GARRETT MD LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FOOT OF WATER ACROSS ROADS IN
THE REDHOUSE AREA.
&&
RSMITHThunderstorm Wind, Harrison
- When
- July 13, 5:30 PM EST
- Where
- Harrison County, 3 mi W of Cadiz
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -81.050
Near Cadiz, tree down on Rte 22. Near Freeport, trees down on Rte 799.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Damaging Winds in Ohio, July 13, 2005$87,000 · 52 kt wind · 7 events
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Flash Flood in Pennsylvania, July 13, 2005$35,000 · 1 event
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465856.